Alert archive / Nebraska / River Flood Warnings in 2013
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Feb 22, 2013, 6:59 PM MST for Garden County, Keith County, Nebraska. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2013, 6:59 PM MST (01:59 UTC)
- Expired
- Feb 28, 2013, 11:00 AM MST
- In force
- 6 days
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
892 WGUS83 KLBF 230159 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 759 PM CST FRI FEB 22 2013 ...FLOOD ADVISORY FOR THE NORTH PLATTE RIVER AT LEWELLEN... .ICE JAMMING ON THE NORTH PLATTE RIVER NEAR LEWELLEN WILL CONTINUE TO KEEP RIVER LEVELS FLUCTUATING AROUND FLOOD STAGE FOR THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-240159- /O.NEW.KLBF.FL.W.0002.130223T0159Z-130228T1800Z/ /LEWN1.1.ER.130221T2130Z.130222T0000Z.130227T1800Z.UU/ 759 PM CST FRI FEB 22 2013 * AT 6:00 PM FRIDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
1 follow-up statement
608 WGUS83 KLBF 230220 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 PM CST FRI FEB 22 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... NORTH PLATTE RIVER AT LEWELLEN AFFECTING KEITH AND GARDEN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT WWW.WEATHER.GOV/NORTHPLATTE. && NEC069-101-230250- /O.CAN.KLBF.FL.W.0002.000000T0000Z-130228T1800Z/ /LEWN1.1.IJ.130221T2130Z.130222T0000Z.130227T1800Z.UU/ 820 PM CST FRI FEB 22 2013 THE FLOOD WARNING IS CANCELLED FOR THE NORTH PLATTE RIVER AT LEWELLEN. * AT 6:00 PM FRIDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:44 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 22, 4:44 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CST FRI FEB 22 2013 .SHORT TERM... SOME PATCHY FOG IS A POSSIBILITY ACROSS PORTIONS OF SOUTHWEST NEBRASKA TONIGHT. LIGHT WEST WINDS WILL TRY AND ADVECT SOME SLIGHTLY WARMER AIR INTO THE AREA OVER A COLD SNOWPACK...AND SOME FOG MAY RESULT. RIGHT NOW NOT EXPECTING IT TO BE WIDESPREAD. OTHERWISE INCREASING CLOUD COVER IS EXPECTED SATURDAY AFTERNOON...AS THE NEXT WEATHER SYSTEM APPROACHES FROM THE NORTHWEST. LEANED SLIGHTLY TO THE WARM SIZE WITH SATURDAY HIGH TEMPERATURES...AS WEST TO SOUTHWEST WINDS SFC WINDS AND WARMER AIR ALOFT SHOULD ALLOW TEMPERATURES TO CLIMB A FEW DEGREES HIGHER OVER THOSE OBSERVED TODAY. .LONG TERM... A PACIFIC COLD FRONT WILL SWEEP SOUTH THROUGH THE NRN AND CNTL HIGH PLAINS SATURDAY NIGHT. THIS FRONT IS ASSOCIATED WITH A 978 MB SFC LOW AND MINUS 36C 500MB COLD POOL OVER THE COAST OF BRITISH COLUMBIA THIS AFTN. GIVEN THE WIDESPREAD PCPN ONGOING ACROSS THE PAC NW THIS AFTN IT IS CONCEIVABLE THE FRONT COULD CARRY MOISTURE ACROSS THE ROCKIES AS ADVERTISED BY THE MODELS AND PRODUCE SNOW AS IT SWEEPS THROUGH THE FCST AREA SUNDAY. THE 64 THOUSAND DOLLAR QUESTION IS WHAT BECOMES OF THE DYNAMICS AS IT MOVES THROUGH THE CNTL AND NRN ROCKIES SATURDAY NIGHT TO EMERGE ONTO THE CNTL PLAINS SUNDAY AS A MAJOR WINTER STORM. THE GENERAL MODEL CONSENSUS TAKES A POSITIVELY TILTED TROF AND CLOSED H700 MB LOW FROM NERN COLO SOUTHEAST INTO SCNTL KS/OK SUNDAY. THIS SHOULD PRODUCE LIGHT SNOW ACROSS SWRN NEB BUT WITH THE DYNAMICS DIVING SOUTH...NOT MUCH MORE. THE MODELS SLOW THE UPPER LEVEL LOW SUFFICIENTLY TO CONTINUE A CHANCE OF SNOW SUNDAY EVENING. THUS IT WOULD APPEAR AN 18 HOUR SNOW EVENT COULD TAKE PLACE WITH JUST LIGHT ACCUMULATIONS. THE RISK TO THE FCST IS HOW QUICKLY OR HOW SLOWLY THE SNOW CUTS OFF SUNDAY AFTER THE H700 MB LOW DROPS INTO KS AND CONVECTION BLOWS UP ACROSS THE MID SOUTH AHEAD OF THE POSITIVE TROF. GIVEN THE TIMING OF THE EVENT...NO STORMS ACROSS THE SOUTH ARE EXPECTED SATURDAY NIGHT BUT THE PACIFIC FRONT SWEEPING ACROSS NM IS SHUNTING MOISTURE OFF THE HIGH PLAINS AND TOWARD ERN KS/OK. SO THE HIGH QPF VALUES SHOWN ACROSS NERN CO/SWRN NEB BY THE UKMET AND GEM ARE SUSPECT. THE GFS...NAM AND ECMWF SHOW THE BEST FORCING ACROSS KS COINCIDENT WITH THE BEST MOISTURE RETURN. OVERALL IT LOOKS LIKE A 1 TO 3 INCH SNOW EVENT FOR THE FCST AREA WITH WINDS 15 TO 25 MPH WHICH IS ABOUT HALF OF THE HPC FCST WHICH USES A 5 MODEL BLEND WEIGHTED TOWARD THE ECM. MONDAY THROUGH FRIDAY... A SERIES OF SHORT WAVES WILL MOVE THROUGH THE BASE OF A LONG WAVE TROF CENTERED OVER THE GREAT LAKES. THIS WOULD REINFORCE THE FCST AREA WITH SHOTS OF COLD AIR FROM CANADA MIXED WITH PACIFIC AIR. TEMPERATURES SHOULD REMAIN BELOW NORMAL WITH HIGHS IN THE 30S AND LOWER 40S. THE MODEL CONSENSUS IS FOR H850 TEMPS TO REMAIN BELOW FREEZING AND THE GFS AND ECMWF HINT AT A STRONG BACK DOOR ARCTIC FRONT NEXT FRIDAY WITH H850 TEMPS FALLING TO -10C. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 544 PM CST FRI FEB 22 2013 SCATTERED HIGH CIRRUS WILL MOVE TO THE EAST OVER WESTERN NEBRASKA TONIGHT. THERE HAD BEEN A DECK OF LOW STRATUS ALONG A STATIONARY BOUNDARY FROM OSHKOSH TO HAYES CENTER. WITH MIXING IT LIFTED LATE THIS AFTERNOON BUT MAY RETURN AS TEMPERATURES COOL THIS EVENING. LIGHT SOUTHWEST WINDS WILL CONTINUE OVER NIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Feb 22, 3:26 PM MST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 PM CST FRI FEB 22 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-232230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 426 PM CST FRI FEB 22 2013 /326 PM MST FRI FEB 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS SUNDAY AND SUNDAY NIGHT. THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THE SYSTEM...BUT ACCUMULATING SNOWFALL IS POSSIBLE. AT THIS TIME...IT APPEARS THAT SOUTH CENTRAL AND SOUTHWEST NEBRASKA HAS THE HIGHEST POTENTIAL TO RECEIVE SEVERAL INCHES OF SNOW. A GUSTY NORTH WIND COULD CAUSE SOME BLOWING AND DRIFTING SNOW AS WELL. PLEASE STAY TUNED FOR FURTHER FORECAST INFORMATION REGARDING THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:44 PM MST | River Flood Advisory | LBF | Lincoln | 36 hr |
Nearby
River Flood Warnings in Nebraska, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.